Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On steady stratified flows in porous media

Author: Chia Shun Yih
Journal: Quart. Appl. Math. 40 (1982), 219-230
MSC: Primary 76S05; Secondary 76V05
DOI: https://doi.org/10.1090/qam/666676
MathSciNet review: 666676
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Steady flows of an incompressible and nondiffusive fluid stratified in viscosity and in density that take place in porous media are considered, and conditions necessary for similarity between any two such flows are given with proof. Results on the vorticity and circulation in such flows are also given.

References [Enhancements On Off] (What's this?)

  • [1] J. List, 1968. A two-dimensional sink in a density-stratified porous medium, J. Fluid Mech. 33, 529-544
  • [2] J. List, 1969. An exact solution for a diffusive flow in porous medium, J. Fluid Mech. 36, 17-20
  • [3] E. T. Whittaker and G. N. Watson, 1945. Modern analysis, MacMillan, New York
  • [4] Chia-Shun Yih, Flow of a non-homogeneous fluid in a porous medium, J. Fluid Mech. 10 (1961), 133–140. MR 0128277, https://doi.org/10.1017/S0022112061000111
  • [5] C.-S. Yih, W. O'Dell and W. R. Debler, 1962. Prevention of stagnation zones in flows of a stratified or rotating fluid, in Proc. 4th U. S. Nat'l Congr. of Applied Mech., 1441-1453

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76S05, 76V05

Retrieve articles in all journals with MSC: 76S05, 76V05

Additional Information

DOI: https://doi.org/10.1090/qam/666676
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society